How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 4301
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I was taking 30 mg of prednizone for a severe allergic

Customer Question

I was taking 30 mg of prednizone for a severe allergic condition.yesterday my blood pressure rose to 197/97 &my cardiologist took me off the prednizone. what are the possible ramificatons of this?
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Dr. did not know what I am allergic to. I take carvedilol,amlodopine,clopidogrel,pantoprozole,lisinopril,atorvasatin
JA: Anything else in your medical history you think the doctor should know?
Customer: I am diabetic,but it is under control.I have stents and a pace maker.
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 1 month ago.

Hi,

Welcome to JA and thanks for this question. Im sorry to hear about your symptoms. Actually your cardiologist did the right thing as steroids can cause your BP to rise significantly, now the only major issue which can occur because of this withdrawal is that IF you were using the steroids for longer than 14 days then you may develop problems such as withdrawal effects. These would include sudden drop in BP, dizziness, lightheadedness, rapid heart beat etc. If however you were taking the steroids for less than 14 days then you should experience no side effects of removing the medication APART from your allergies acting up again. Those are bound to return since the steroids have been withdrawn if that happens then you would benefit by using antihistamines like zyrtec or allegra or claritin or a combination of different antihistamines including prescription and OTC amtihistamines. A combination of medications could be used to control the allergic condition that you had IF it reappears, but stopping the steroids is the right decision as it clearly was raising your BP and if you were using them for a short period of time then you should be fine.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 1 month ago.
thank you.I feel much better knowing that I do not have to have any side effects. I only took th prednizone for 10 days.
Expert:  Dr. Muneeb Ali replied 1 month ago.

Then you should be fine i believe, if you do develop the allergies once again then consider using a copmbination of antihistamines. Also, do remember to leave a POSITIVE rating by clicking on the stars above your screen as that is how we are compensated for helping you today. Any BONUSES would be well appreciated! :)